MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned for evaluation.No evaluation could be conducted due to the device not being returned.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that they deployed an angioseal and shut down the femoral artery.It was reported that the physician repaired it endovascularly with a short viabahn stent in the common femoral.The patient is doing very well at present time.It was reported that the procedure outcome has a good ultimate result with improved tibial blood flow to assist in healing of a right heel lesion.It was reported that there was an insignificant amount of blood loss.Additional information was reported on 8/1/2017: the device deployed in a standard fashion, but there was immediate bleeding after deployment suggesting malfunction.Manual pressure was applied to obtain hemostasis.We then transferred her to recovery, but immediately noticed the foot was dusky and pulseless so we brought her back to the angio suite and accessed the contralateral (left side).With up-and-over technique an angio showed complete femoral artery occlusion.With difficulty we crossed it, aspirated any lose thrombus and then ballooned it over a filter wire producing a partial result.We felt it would reocclude despite multiple prolonged inflations and elected to treat it with a single 6 mm x 50 mm viabahn which produced an excellent result and re-established blood flow.The doctor reported he thought the footplate grabbed a plaque and pulled it to the entry site thereby pinching off and occluding the vessel.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide completed investigation.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6813839
Report Number3013394970-2017-00293
Device Sequence Number10983135
Product Code MGB
UDI-Device Identifier15414734054598
UDI-Public15414734054598
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5920099
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR